Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: considering switching depakote to lithium? geekUK

Posted by SLS on October 6, 2001, at 0:05:14

In reply to considering switching depakote to lithium?, posted by geekUK on October 2, 2001, at 17:49:11

> depakote really tires me, used to send me to sleep without fail 3 hrs after taking. still sedated and feels slowing. so I am thinking of trying lithium to test if it is better or worse, also the isea of taking a elemental salt is more apealing than a long chain fatty acid - in a body temple way. the idea of a bastardised drug is also offputting, espec. in the uk where dep. is only officaly used for epilepsy. lead to probems convincing (w****rs) that you are not epileptic. so any ideas?

Why don't you take all of your Depakote at bedtime? There is also a new ER extended release preparation. You should be able to take either version once a day.

Is Depakote effectively treating your condition otherwise? What other mood stabilizers have you tried, and how did you respond to them?

If Depakote is your best choice disregarding sleepiness, perhaps you can either reduce the dosage (I'm really not sure that would help) or treat the sedation with caffeine or a stimulant.

Lithium is a good drug, to be sure. Although it is but a simple ion, it can very quickly become toxic - more so than Depakote. Lithium and arsenic are both simple elements.


- Scott

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:80073
URL: http://www.dr-bob.org/babble/20010927/msgs/80415.html